For several months now, I have been dealing with excessive mucus/trouble breathing. The symptoms occur primarily after intense exercise, although they have, at times, occurred after a heavy meal or eating late at night. I am working with doctor, have had a pulmonary function test, and she has told me I have asthma, as well as GERD, and that the asthma may well be related to allergies. I am now taking Symbicort, Flonase, Singulair, and Albuterol as needed. I am 45, in good shape, and have been an athlete all my life. Although the mucus is somewhat decreased as I have been on these medicines--Symbicort and Flonase for about two months, and Singulair for about 15 days, I still have trouble after intense exercise (running). Oddly enough, I am fine once the exercise gets going (a bit of chest tightness at the beginning, which typically goes away), but then several hours later will develop a sore throat, and then a feeling of the inability to take a deep breath.
Just this morning, I developed almost the same symptoms after eating pistachio nuts, the first time that has happened--that prompted me to think this is an allergic reaction--and my web search pointed me to exercise induced allergies. I would appreciate any information on whether this might be GERD related, or exercise-induced, or anything else. It's frustrating--exercise is one of the things I have been able to count on all my life, and to see to it declining troubles me. Thanks for any input.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.